Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 11, 2022, 3:42 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 11, 2022, 4:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2022, 3:42 AM EDT (07:42 UTC)
- In effect from
- Aug 11, 2022, 4:00 AM EDT
- Expired
- Aug 11, 2022, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WHUS43 KDTX 110742 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 342 AM EDT Thu Aug 11 2022 MIZ049-055-063-111600- /O.NEW.KDTX.BH.S.0002.220811T0800Z-220812T0200Z/ Huron-Sanilac-St. Clair- 342 AM EDT Thu Aug 11 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. * ADDITIONAL DETAILS...Winds are favorable for the possibility of longshore currents in Sanilac and St. Clair Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
067 WHUS43 KDTX 111340 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 940 AM EDT Thu Aug 11 2022 MIZ049-055-063-120200- /O.CON.KDTX.BH.S.0002.000000T0000Z-220812T0200Z/ Huron-Sanilac-St. Clair- 940 AM EDT Thu Aug 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. * ADDITIONAL DETAILS...Winds are favorable for the possibility of longshore currents in Sanilac and St. Clair Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 11:48 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 10, 11:48 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1148 PM EDT Wed Aug 10 2022 .AVIATION... Frontal passage overnight will bring veering winds from westerly to northerly into Thursday morning. A pocket of broken lower VFR cu/strato-cu in the 4-6kft range in the immediate wake of the front will settle south through the area early in the forecast. Northerly flow will persist as high pressure builds into the area on Thursday with some degree of diurnal cumulus (mainly sct) by midday. .DTW THRESHOLD PROBABILITIES... * Medium for ceilings at or below 5000 feet overnight, then low by midday Thursday with additional diurnal development. && .PREV DISCUSSION... Issued at 407 PM EDT Wed Aug 10 2022 DISCUSSION... A stacked low pressure system over Hudson Bay will help steer the weather locally through the end of the week. A trough will rotate around the low this evening helping to push a cold front down through the Great Lakes tonight. There will be a narrow ribbon of shallow moisture ahead of the front with weak lapse rates and little if any instability to help spark showers tonight. There will be a 90 knot upper level jet diving in behind the trough and signals of a weak impulse over WI rippling along the front between 5-10Z during its time over SE MI, so there is some support to keep a slight chance of showers going. An area of surface high pressure will then build in behind the front that will last through most of Friday. North winds will set up Thursday behind the front, and will hold through the overnight as we reside on the eastern side of the high. This will continue into Friday until the center of the high positions itself over the state. Upper level cool trough will hold through Friday as well, keeping highs limited to near 80. Outside of some diurnal cu popping up with steepening low level lapse rates and lingering boundary layer moisture, increasingly dryer air will help clear skies later in the day. Upper level ridge will fold into the region Friday night through most of Saturday but will be short lived as some stronger waves rounding the western conus ridge breaking down the narrow extension northeastward over the Great Lakes and allowing the trough to fill back in. A series of weak waves and fronts will then bring periodic chances of showers into the forecast Saturday into the beginning of the new week. MARINE... Light southwest flow and dry conditions remain in place for the rest of the afternoon into early evening. Leading edge of a cold front and associated wind shift currently entering northern Lake Huron will drop south through the evening, reaching nearshore zones shortly after sunset. Lack of available moisture keeps the frontal passage dry, with the main impact being a brief period of gusts to 25 knots in the immediate wake of the front. Post-frontal northwest flow bolsters wave heights overnight into tomorrow along the Lake Huron nearshore, prompting Small Craft Advisories for the Lake Huron nearshore from late tonight through sunset tomorrow. Expansive high pressure then fills in behind the front, keeping dry conditions and light northerly flow in place to end the week. Rain chances to then return this weekend with a shift to southerly flow. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DG DISCUSSION...DRK MARINE.......MV You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 10, 4:03 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 403 AM EDT Wed Aug 10 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 403 AM EDT Wed Aug 10 2022 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 403 AM EDT Wed Aug 10 2022 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for portions of the Lake Huron nearshore waters starting late tonight. Refer to the latest marine weather message for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The Small Craft Advisory continues through Thursday. Refer to the latest marine weather message for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.